MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ANTHEM; ANTHEM MIDSHAFT42 SUPERIOR CLAVICLE PLATE, LEFT, SHALLOW CURVE, 12 HOLES, 125MM,

GLOBUS MEDICAL, INC. ANTHEM; ANTHEM MIDSHAFT42 SUPERIOR CLAVICLE PLATE, LEFT, SHALLOW CURVE, 12 HOLES, 125MM,
Model Number 2186.1412
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was available for evaluation.The plate was broken through the sixth hole from the lateral end of the plate.It was reported that the plate was bent intra-op near the k-wire holes, locking hole, and compression slot, and scratch marks around the broken holes confirm that metal instrumentation was used on the plate in the area of breakage.The technique guide clearly states, "avoid excessive bending, over-contouring, and bending directly over screw and suture holes, which may compromise plate strength and cause breakage." the excessive bending and location of the bend contributed to the failure of the plate.It was also reported that the patient was lifting himself up from a chair when he felt a "pop" and the plate fracture was later confirmed on x-ray.This level of early weight-bearing (6.5 weeks) is generally considered patient non-compliance as the bone hasn't had adequate time to heal and clavicle plates are load sharing devices, not load bearing devices.In this case, the plate was forced to carry the entire load transmitted through the clavicle, which caused it to fracture.
 
Event or Problem Description
It was reported that a revision surgery was needed to remove an anthem superior clavicle plate that had broken through the 6th hole from lateral post operatively.

Brand Name
ANTHEM
Common Device Name
ANTHEM MIDSHAFT42 SUPERIOR CLAVICLE PLATE, LEFT, SHALLOW CURVE, 12 HOLES, 125MM,
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19365486
Report Number3004142400-2024-00094
Device Sequence Number3770402
Product Code HRS
UDI-Device Identifier00889095959789
UDI-Public00889095959789
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2186.1412
Device Lot NumberPRW175AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight97 KG
Patient RaceWhite